Wen-Xin Zhou

Department of Mathematics
University of California, San Diego
9500 Gilman Dr.
La Jolla, CA 92093

Phone: 858-534-2640
E-mail: wez243@ucsd.edu
Office: AP&M 6131

I am an Assistant Professor in the Department of Mathematics at the University of California, San Diego [Google Scholar].

My research areas are in mathematical statistics and statistical learning theory, including asymptotic theory in probability and statistics, high dimensional and large-scale statistical inference with a particular focus on uncertainty quantification methodology, nonparametric and robust statistics.


User-friendly covariance estimation for heavy-tailed distributions: A survey and recent results
with Yuan Ke, Stanislav Minsker, Zhao Ren and Qiang Sun
Preprint, 2018

Tuning-free Huber regression: A non-asymptotic perspective on robustness
with Lili Wang, Chao Zheng and Wen Zhou
Preprint, 2018

Robust inference via multiplier bootstrap
with Xi Chen
Preprint, 2018


Adaptive Huber regression
with Qiang Sun and Jianqing Fan
Journal of the American Statistical Association, to appear, 2018

FarmTest: Factor-adjusted robust multiple testing with approximate false discovery control
with Jianqing Fan, Yuan Ke and Qiang Sun
Journal of the American Statistical Association, to appear, 2018
[DOI] [arXiv] [software]

Principal component analysis for big data
with Jianqing Fan, Qiang Sun and Ziwei Zhu
Wiley StatsRef: Statistics Reference Online, to appear, 2018

A new perspective on robust M-estimation: Finite sample theory and applications to dependence-adjusted multiple testing
with Koushiki Bose, Jianqing Fan and Han Liu
The Annals of Statistics, 46, 1904-1931, 2018
[DOI] [arXiv]

Are discoveries spurious? Distributions of maximum spurious correlations and their applications
with Jianqing Fan and Qi-Man Shao
The Annals of Statistics, 46, 989-1017, 2018
[DOI] [arXiv]

Max-norm optimization for robust matrix recovery
with Ethan X. Fang, Han Liu and Kim-Chuan Toh
Mathematical Programming, Series B, 167, 5-35, 2018
[DOI] [arXiv]

On Gaussian comparison inequality and its application to spectral analysis of large random matrices
with Fang Han and Sheng Xu
Bernoulli, 24, 1787-1833, 2018
[DOI] [arXiv]

Simulation-based hypothesis testing of high dimensional means under covariance heterogeneity
with Jinyuan Chang, Chao Zheng and Wen Zhou
Biometrics, 73, 1300-1310, 2017
[DOI] [arXiv]

Self-normalization: Taming a wild population in a heavy-tailed world
with Qi-Man Shao
Applied Mathematics - A Journal of Chinese Universities, 32, 253-269, 2017

Comparing large covariance matrices under weak conditions on the dependence structure and its application to gene clustering
with Jinyuan Chang, Wen Zhou and Lan Wang
Biometrics, 73, 31-41, 2017
[DOI] [arXiv]

Two-sample smooth tests for the equality of distributions
with Chao Zheng and Zhen Zhang
Bernoulli, 23, 951-989, 2017
[DOI] [arXiv]

Guarding against spurious discoveries in high dimensions
with Jianqing Fan
Journal of Machine Learning Research, 17(203), 1-34, 2016
[DOI] [arXiv]

Nonparametric covariate-adjusted regression
with Aurore Delaigle and Peter Hall
The Annals of Statistics, 44, 2190-2220, 2016

Cramér-type moderate deviations for Studentized two-sample U-statistics with applications
with Jinyuan Chang and Qi-Man Shao
The Annals of Statistics, 44, 1931-1956, 2016

Matrix completion via max-norm constrained optimization
with Tony T. Cai
Electronic Journal of Statistics, 10, 1493-1525, 2016

Cramér type moderate deviation theorems for self-normalized processes
with Qi-Man Shao
Bernoulli, 22, 2029-2079, 2016

Stein’s method for nonlinear statistics: A brief survey and recent progress
with Qi-Man Shao and Kan Zhang
Journal of Statistical Planning and Inference, 168, 68-89, 2016

Nonparametric and parametric estimators of prevalence from group testing data with aggregated covariates
with Aurore Delaigle
Journal of the American Statistical Association, 110, 1785-1796, 2015

Necessary and sufficient conditions for the asymptotic distributions of coherence of ultra-high dimensional random matrices
with Qi-Man Shao
The Annals of Probability, 42, 623-648, 2014
[DOI] [arXiv]

A max-norm constrained minimization approach to 1-bit matrix completion
with Tony T. Cai
Journal of Machine Learning Research, 14, 3619-3647, 2013


2017-Present: Assistant Professor, Department of Mathematics, University of California, San Diego
2015-17: Postdoctoral Research Associate, Department of Operations Research and Financial Engineering, Princeton University
2013-15: Research Fellow, School of Mathematics and Statistics, University of Melbourne
2009-13: Phd Student, Department of Mathematics, Hong Kong University of Science and Technology